Skip to content
  • Common antidepressants linked to higher fracture odds in menopausal women

    U.S. News & World Report - 06/26/2015

    However, “SSRIs appear to increase fracture risk among middle aged women without psychiatric disorders,” wrote a team led by Dr. Matthew Miller of Northeastern University in Boston.

    The team added that the effect seems to be “sustained over time, suggesting that shorter duration of treatment may decrease [this effect].”

    The study authors acknowledged that their work did not establish a direct cause-and-effect link between SSRIs and a boost in fracture risk. However, they point out that prior research has highlighted bone-thinning as a possible side effect of antidepressant

  • Cookies on Northeastern sites

    This website uses cookies and similar technologies to understand your use of our website and give you a better experience. By continuing to use the site or closing this banner without changing your cookie settings, you agree to our use of cookies and other technologies. To find out more about our use of cookies and how to change your settings, please go to our Privacy Statement.